Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 25, 2014, 2:30 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 26, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 2:30 PM CDT (19:30 UTC)
- In effect from
- Apr 26, 2014, 10:00 AM CDT
- Expired
- Apr 26, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3096 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS84 KAMA 251930 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 230 PM CDT FRI APR 25 2014 OKZ001-002-TXZ001>003-006>008-011>013-016>018-261200- /O.UPG.KAMA.FW.A.0017.140426T1600Z-140427T0300Z/ /O.NEW.KAMA.FW.W.0018.140426T1500Z-140427T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 230 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON AND TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...SOUTHWEST AT 25 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. * TIMING...10 AM UNTIL 10 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ003-TXZ004-009-014-019-261200- /O.NEW.KAMA.FW.W.0018.140426T1500Z-140427T0300Z/ BEAVER-OCHILTREE-ROBERTS-GRAY-DONLEY- 230 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. * AFFECTED AREA...IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... ROBERTS...GRAY AND DONLEY. * 20 FOOT WINDS...SOUTHWEST 25 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. * TIMING...10 AM UNTIL 10 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
4 follow-up statements
534 WWUS84 KAMA 260851 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 AM CDT SAT APR 26 2014 TXZ001>004-006>009-011>014-016>019-262100- /O.NEW.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.140426T1500Z-140427T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON- ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY- 351 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME EASTERN SECTIONS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM... POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG AND DONLEY. * 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. * TIMING...10 AM UNTIL 10 PM TODAY AND SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-262100- /O.CON.KAMA.FW.W.0018.140426T1500Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 351 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST AT 25 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...MINIMUM AFTERNOON HUMIDITIES BETWEEN 5 AND 15 PERCENT. * TIMING...10 AM UNTIL 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ005-010-015-020-262100- /O.NEW.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH- 351 AM CDT SAT APR 26 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN TEXAS...LIPSCOMB...HEMPHILL...WHEELER AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 25 TO 30 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...BETWEEN 5 AND 15 PERCENT. * TIMING...SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
179 WWUS84 KAMA 261545 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1045 AM CDT SAT APR 26 2014 TXZ005-010-015-020-262345- /O.EXA.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ /O.CON.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ LIPSCOMB-HEMPHILL-WHEELER-COLLINGSWORTH- 1045 AM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR EASTERN TEXAS PANHANDLE... ...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA...IN TEXAS...LIPSCOMB...HEMPHILL...WHEELER AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTH SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...NEAR 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AFTER 3 PM AND CONTINUE UNTIL 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ001>004-006>009-011>014-016>019-262345- /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ /O.CON.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-HUTCHINSON- ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY- 1045 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME EASTERN SECTIONS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM... POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG AND DONLEY. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO SPREAD EASTWARD THROUGH THE AFTERNOON BEFORE ENDING BY 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-262345- /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 1045 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL SPREAD EASTWARD THROUGH THE AFTERNOON HOURS BEFORE ENDING BY 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) JACKSON
438 WWUS84 KAMA 261937 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 237 PM CDT SAT APR 26 2014 TXZ001>020-271200- /O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 237 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE EXCEPT THE EXTREME EASTERN SECTIONS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-271200- /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 237 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
053 WWUS84 KAMA 262024 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT SAT APR 26 2014 TXZ001>020-271300- /O.UPG.KAMA.FW.A.0018.140427T1700Z-140428T0300Z/ /O.COR.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.COR.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 323 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...DALLAM...SHERMAN...HANSFORD... OCHILTREE...LIPSCOMB...HARTLEY...MOORE...HUTCHINSON... ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-271300- /O.NEW.KAMA.FW.W.0019.140427T1700Z-140428T0300Z/ /O.CON.KAMA.FW.W.0018.000000T0000Z-140427T0300Z/ CIMARRON-TEXAS-BEAVER- 323 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. * 20 FOOT WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 10 PM. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:02 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 25, 12:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CDT FRI APR 25 2014
.AVIATION...
18Z TAFS...BREEZY SOUTHWEST WINDS WILL GUST TO 25 TO 30 KTS THIS
AFTERNOON. WINDS WILL DIMINISH AROUND SUNSET...BUT REMAIN A LITTLE
BREEZY OVERNIGHT PARTICULARLY AT KAMA /SUSTAINED 15-20 KTS/.
SOUTHWEST WINDS WILL QUICKLY INCREASE ONCE AGAIN AROUND 15Z
SATURDAY...GUSTING AROUND 30 KTS. VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD WITH ONLY SOME HIGH CLOUDS. HOWEVER WINDS WILL FURTHER
INCREASE JUST BEYOND THIS TAF PERIOD...WHICH MAY LEAD TO SOME REDUCED
VSBYS FROM BLDU.
KB
&&
.PREV DISCUSSION... /ISSUED 301 AM CDT FRI APR 25 2014/
DISCUSSION...
WINDS WILL PICK UP AGAIN FROM THE SOUTH AS THE LEE-SIDE SURFACE
TROUGH DEEPENS TO OUR WEST. A STRONG UPPER LEVEL TROUGH WILL
APPROACH THE PANHANDLES FROM THE WEST DURING THE DAY ON SATURDAY.
WINDS WILL ONLY INCREASE ON SATURDAY GIVEN THE STRONG HEIGHT FALLS
OVER THE ROCKIES AND TIGHTENING SURFACE GRADIENT OVER THE SOUTHERN
HIGH PLAINS. WINDS MAY APPROACH WIND ADVISORY CRITERIA ON SATURDAY...
ESPECIALLY ACROSS THE WESTERN PANHANDLES. A DRYLINE SHOULD SHARPEN UP
OVER THE EASTERN PANHANDLES BY LATE IN THE AFTERNOON ON SATURDAY.
THERE REMAINS SOME DOUBT ON WHETHER ANY CONVECTION WILL FIRE ALONG
THE DRYLINE DURING THE DAYLIGHT HOURS. FOR NOW WILL KEEP THE SMALL
AREA OF SHOWERS AND THUNDERSTORMS OVER THE FAR EASTERN TEXAS
PANHANDLE. SHOWERS AND THUNDERSTORMS MAY HAVE A BETTER CHANCE OF
FIRING SATURDAY NIGHT AND EARLY SUNDAY MORNING AS THE UPPER LEVEL
TROUGH EJECTS FROM THE SOUTHERN ROCKIES OUT ONTO THE CENTRAL HIGH
PLAINS. THE LIFT WILL INCREASE ALOFT AND ON THE SURFACE AS A COLD
FRONT MOVES THROUGH THE PANHANDLES AND HOOKS UP WITH THE DRYLINE THAT
WILL PROBABLY BE BACK CLOSE TO THE CENTRAL PANHANDLES. MOISTURE AND
SHEAR WILL ALSO BE ON THE INCREASE SATURDAY NIGHT AS WELL.
THE UPPER LEVEL TROUGH WILL TAKE UP RESIDENCE OVER MUCH OF THE
CENTRAL AND EASTERN U.S. THROUGH THE REST OF THIS FORECAST.
MEANWHILE...AN UPPER LEVEL LOW WILL MEANDER WITHIN THIS TROUGH
BETWEEN THE PANHANDLES AND THE GREAT LAKES. A MINOR SHORT WAVE TROUGH
IS EXPECTED TO ROTATE SOUTHEAST ACROSS THE PANHANDLES MONDAY AND
MONDAY NIGHT AND THIS WAVE MAY BRING A FEW SHOWERS TO THE NORTHERN
CWA. SO HAVE GONE AHEAD AND INSERTED SOME POPS FOR THIS TIMEFRAME.
OTHERWISE...THE WEATHER ACROSS THE PANHANDLES WILL BE CHARACTERIZED
BY COOLER THAN NORMAL TEMPERATURES WITH OCCASIONALLY WINDY PERIODS
FROM MONDAY THROUGH THURSDAY OF NEXT WEEK.
FIRE WEATHER...
ELEVATED TO MARGINAL CRITICAL FIRE WEATHER CONDITIONS WILL BE
FOUND ACROSS THE PANHANDLES TODAY. THE WINDS WILL BE MARGINAL
FACTOR...BUT RELATIVE HUMIDITY VALUES WILL GET DOWN BELOW 15
PERCENT IN MANY PLACES.
CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ON SATURDAY
ACROSS THE WESTERN AND CENTRAL PANHANDLES...WITH ELEVATED
ELSEWHERE. WE WILL ISSUE A FIRE WEATHER WATCH FOR THE WESTERN
AND CENTRAL PANHANDLES FOR SATURDAY. CRITICAL FIRE WEATHER
CONDITIONS MAY CONTINUE...ESPECIALLY FOR THE SOUTHERN TEXAS
PANHANDLE SUNDAY AND MONDAY AS WELL.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
08/11Hazardous weather outlook, Apr 25, 3:17 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 317 AM CDT FRI APR 25 2014 OKZ001>003-TXZ001>020-252030- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 317 AM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE PANHANDLES THROUGH THE LATE EVENING. SOUTH TO SOUTHWEST WINDS WILL BE AROUND 20 MILES AN HOUR WITH LOWEST RELATIVE HUMIDITY VALUES FALLING TO 5 TO 15 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AREA WIDE SATURDAY AND SUNDAY AND THE SOUTHERN TEXAS PANHANDLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:25 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.